MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTUREFIX ULTRA AHR S 2 UB STR BLUE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SUTUREFIX ULTRA AHR S 2 UB STR BLUE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203852
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/16/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a shoulder arthroscopy, when introducing the "1.7mm suturefix anchor" following the recommended surgical technique, after pulling the anchor it did not fix.Then, when removing the guide, the surgical staff noted that there was a 3mm metallic piece loose at the joint.The metallic piece was removed with grasper forceps.The procedure was successfully completed without significant delay using a back-up device.No further complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.A review of the instructions for use found: read these instructions completely prior to use.Incomplete anchor insertion may result in poor anchor performance.Breakage of the suture anchor can occur if the insertion site is not prepared with appropriate instrumentation prior to implantation.Use of excessive force during insertion can cause failure of the suture anchor or insertion device.A review of risk management files found that the reported failure was documented appropriately.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.
 
Additional Manufacturer Narrative
H3, h6: part of the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A visual inspection revealed the device was returned outside of original packaging.The device was returned without anchor or suture.The distal tip of the shaft has become deformed.The complaint was confirmed.Factors, which could have contributed to the complaint event, include an application of unintended inappropriate or excessive force to the device.No containment or corrective actions are recommended at this time.

Brand Name
SUTUREFIX ULTRA AHR S 2 UB STR BLUE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10653398
Report Number1219602-2020-01547
Device Sequence Number3564360
Product Code MBI
UDI-Device Identifier00885554030037
UDI-Public00885554030037
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K122059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2023
Device Model Number72203852
Device Catalogue Number72203852
Device Lot Number50722874
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer05/11/2021
08/03/2021
Initial Report FDA Received Date10/08/2020
Supplement Report FDA Received Date05/12/2021
08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;